Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child has cough, running nose, Allergy Rhinitis, taken allegra and omnacortil, used asthalin inhaler and budanase nasal spray. Side effect?

Hi Doctor , My 2 year old son suffers from Allergy Rhinitis . The most common symptoms are chronic cough leading to throwing up and running nose . The first time we realised he had this was when he was 19 months . He was given medications like allegra , omnacortil . After 2 months of prolonged illness he was also given asthalin inhaler and budanase nasal spray since he was not getting any better . He has been experiecing the same symptoms since 6 weeks now . Allegra helps but temporarily . Can i start with the inhaler and nasalspray again ? Also what coudl be the side effects of these medications if continued for 2-3 months at a stretch ?
Asked On : Sun, 10 Jun 2012
Answers:  2 Views:  636
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
Your son has typical symptoms of allergic asthma and combination of bronchodilators (such as budesonide inhaler with spacer device), montelukast 4mg, antihistamines and steroid nasal sprays (used for 6 weeks and stopped before restart after 3 months) is the standard management plan.

As with all steroid usage, growth retardation is a recognised side effect but much lower than oral steroids as inhaled steroids are generally used to control airway inflammation along with montelukast.

Skin prick testing is recommended to ensure common household allergens like cats and dog dander are not making the asthma worse when avoidance will be key. House dust mite allergy is also important to know as changing bedding or adding a layer of protection with dust-proof covers for mattress, pillows, duvets are important. Important to get rid of old soft toys as they accumulate dust very quickly.

I hope that was useful.
Answered: Sat, 16 Jun 2012
I find this answer helpful
Pulmonologist Dr. Kaushik Saha's  Response
From the symptoms of ur son it evident that ur son may have asthma with allergic rhinitis.
For that at first keep ur son away from cold, dust etc.
To control ur son's asthma he may have to use steroid inhaler with montelukast-levocetrizine combination for months.
For allergic rhinitis steroid nasal spray will be better.
Every medication has its side effects and steroid inhalers and nasal spray also have.
Growth retardation is the serious problem but it is not important than controlling asthma as an uncontrolled asthma can take ur son's life.
Consult a pulmonologist.
Answered: Sun, 10 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor